increased pulse rate and steroids!!! : I have been... - LUPUS UK

LUPUS UK

28,891 members25,309 posts

increased pulse rate and steroids!!!

Lisalou19 profile image

I have been taking steroids for some time now, I dragged myself to the doctors yesterday as I feel I should be being monitored.

My doctor is sending me for an ECG due to increased pulse rate. I feel extremely hot a lot of the time, more of an internal sweat and I’ve a lot of anxiety lately but I’m now wondering if this is more of a pulse related issue.

Does anyone have similar experiences with taking steroids ?

It’s a catch 22 here, no steroids I feel horrendous and taking them is causing other problems 😔.

8 Replies

Hi i have same issue i went to see Gp over a week ago i had shortness of breath & my pulse rate was high i was sent to hospital they said i had pneumonia and kept me in for 3days & started on antibiotics my chest always crackling & dont even meantion sweats during day its like hot flushes night time my bedding pillow top be totally drenched like someone poured water on me just hope your ok sending big hugs xxx

Lisalou19 profile image
Lisalou19 in reply to Naz2005

Oh gosh I feel ok in myself , just panicky so I’m hoping I don’t have anything untowards.

The sweating is driving me insane, nothing cools me down. Is your sweats steroid related do you think ? X

Lili18 profile image
Lili18 in reply to Lisalou19

Hi lisalou,

I was the same when i first started with the therapy, sweating profusely, and an elevated heart rate. But i didn’t go to the doctor about this, i was panicky and extremely anxious too, so i figured it must be psychological and that my body was adjusting to the meds. Maybe its the same with you.

Lisalou19 profile image
Lisalou19 in reply to Lili18

My visit to the doctors was to chase up a referral , and now I’ve opened a can of worms. I did think I was suffering from anxiety, I’ve not had this in a while, so the increased heart rate does make sense

My reading was 116 yesterday x

Naz2005 profile image
Naz2005 in reply to Lisalou19

Dont know but its driving me insane

Hello I've been on steroids for 3 years now . My heart rate in February went up to 110 and sweating, shaking , which got worse the more I panicked. Am now on propranolol which is a blood pressure medication to bring it down , pulse now 70/85 , I don't seem to be able to get off steroids . Hope this helps take care xxxx

Lisalou19 profile image
Lisalou19 in reply to samlewis67

I don’t think I want to come off them, I’m living a much better life on them. More good days then bad x

I suspect all you describe could be attributed to pred - they are all mentioned quite often on my home forum. Your body does tend to get more used to them over time. Sweats are also part of almost all a/i disease and pred probably adds to the effect. Anxiety is also quie common unfortunately - and you worrying about the effects adds to it.

You may also like...